Jump to content

Sick57: Ceasing sleepers and lithium


Sick57

Recommended Posts

Although I do not and have never suffered with Bpd I was scripted it to aide with depression and anxiety. This was about 18 months ago . Of course since then I have been diagnosed with sever hypothyroidism. I have also in this time had a large ovarian benign tumor removed. I have been off work for almost 4 months - some of this was certainly relating to the major surgery. But of late I have been diagnosed with hypothyroidism which is rendering me depressed ++++and also totally comotosed in bed all day. I take lithium clonazepam lexapro and stilnox. I have had a taper from Temazepam about 10 years ago which was horrible but worked - course due to the worsening effects due to hypothyroidism want to cease all sleeping sedative meds quickly. 1) I should be able to stop lithium easy - is that correct? Because this of course I believe is causing the hypothyroidism ( dangerous levels). The Clonazep and Stilnox need some advice- cant I be admitted to hospital for quick taper under medical support for this or not. I need to get back to worK I am becoming isolated and sicker. Please help

Edited by tezza
Added member name to title
Link to comment
  • Moderator Emeritus

Welcome Sick57,

 

I'm glad you've found us. This is the best group you could've found, IMO. I'm sorry you've been through so much!

 

We recommend a slow, conservative taper until you find your comfortable tapering pace, by listening to your body. The idea is to eliminate withdrawal symptoms if possible, while tapering, with a better chance of discontinuing and not being stuck with 'prolonged WD Syndrome.

 

This link explains how to add your meds and dosages, dates began, etc...:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

This one explains why it's best to taper slowly:

 

http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

It's best to taper only one drug at a time so you know what may be causing issues.

Link to comment
  • Administrator

Welcome, Sick57.

 

Very sorry to hear of all you're going through.

 

Every single one of those drugs you're taking needs to be tapered, INCLUDING lithium.

 

How long have you been taking Stilnox (zolpidem)? If you've been taking it every night, you will need to taper it.

 

Are you taking clonazepam to counter side effects of Lexapro?

 

I question strongly whether the doctor who prescribes all these drugs knows what he or she is doing. You may wish to find a doctor who knows how to taper lithium.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Administrator

You need to find a new doctor as soon as possible to help you taper safely off the lithium. See http://survivingantidepressants.org/index.php?/topic/988-recommended-doctors-therapists-or-clinics/

 

In the meantime, if I were you I might gradually reduce the amount of Stilnox you're taking. See http://survivingantidepressants.org/index.php?/topic/2693-how-to-make-a-liquid-from-tablets-or-capsules/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy